Alert archive / Idaho / High Wind Warnings in 2007
High Wind Warning 1, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Jun 6, 2007, 10:32 AM MDT for 7 counties in Idaho. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2007, 10:32 AM MDT (16:32 UTC)
- Expired
- Jun 6, 2007, 4:16 PM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 11:00 AM MDT | HIGH SUST WINDS 51 | 11 Nnw Fairfield, ID | PK GUST 70 MPH |
| Jun 6, 12:08 PM MDT | HIGH SUST WINDS 40 | Twin Falls, ID | KTWF ASOS SUSTAINED WINDS 40 KNOTS GUSTS 45 KNOTS. |
| Jun 6, 12:08 PM MDT | HIGH SUST WINDS 46 | Twin Falls, ID | KTWF ASOS SUSTAINED WINDS 40 KNOTS GUSTS 45 KNOTS. |
| Jun 6, 1:53 PM MDT | HIGH SUST WINDS 35 | Twin Falls, ID | KTWF ASOS SUSTAINED WINDS 35 KNOTS GUSTS 45 KNOTS. |
| Jun 6, 1:53 PM MDT | HIGH SUST WINDS 40 | Twin Falls, ID | KTWF ASOS SUSTAINED WINDS 35 KNOTS GUSTS 45 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 061632 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1032 AM MDT WED JUN 6 2007 IDZ014>016-028-030-070300- /O.UPG.KBOI.WI.Y.0007.000000T0000Z-070607T0300Z/ /O.NEW.KBOI.HW.W.0001.070606T1632Z-070607T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 1032 AM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WEST TO NORTHWEST WINDS OF 40 TO 50 MPH HAVE DEVELOPED DURING THE MORNING HOURS. SOME AREAS ALONG THE SNAKE RIVER AND CAMAS PRAIRIE MAY GUST UP TO 60 MPH AS WINDS GET EVEN STRONGER DURING TEH AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ012-029-ORZ064-070300- /O.CON.KBOI.WI.Y.0007.000000T0000Z-070607T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS- LOWER TREASURE VALLEY OR- 1032 AM MDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS HAVE ALREADY REACHED ADVISORY CRITERIA OF 25 TO 35 MPH THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AROUND MIDDAY TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KBOI 061748 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1148 AM MDT WED JUN 6 2007 IDZ014>016-028-030-070300- /O.CON.KBOI.HW.W.0001.000000T0000Z-070607T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 1148 AM MDT WED JUN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE EASTERN HALF OF THE UPPER TREASURE VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...CAMAS PRAIRIE...AND SOUTHERN TWIN FALLS COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS OF 40 TO 50 MPH HAVE DEVELOPED DURING THE MORNING HOURS. SOME AREAS ALONG THE SNAKE RIVER AND CAMAS PRAIRIE MAY GUST UP TO 60 MPH AS WINDS GET EVEN STRONGER DURING TEH AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ012-029-ORZ064-070300- /O.CON.KBOI.WI.Y.0007.000000T0000Z-070607T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS- LOWER TREASURE VALLEY OR- 1148 AM MDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE LOWER TREASURE VALLEY OF IDAHO AND OREGON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AROUND MIDDAY TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 062216 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 416 PM MDT WED JUN 6 2007 ...WINDS SLOWLY SUBSIDING IN SOUTHWESTERN IDAHO... IDZ014>016-028-030-070300- /O.CAN.KBOI.HW.W.0001.000000T0000Z-070607T0300Z/ /O.NEW.KBOI.WI.Y.0008.070606T2216Z-070607T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 416 PM MDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE EASTERN HALF OF THE TREASURE VALLEY...SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...CAMAS PRAIRIE...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE HIGH WIND WARNING FOR THESE AREAS HAS BEEN CANCELLED. AT 400 PM MDT SUSTAINED WINDS HAD DECREASED TO 25 TO 35 MPH WITH GUSTS 40 TO 55 MPH. STRONGEST WINDS WERE IN THE WESTERN MAGIC VALLEY. THESE SPEEDS ARE BELOW HIGH WIND CRITERIA AND ARE EXPECTED TO CONTINUE TO SLOWLY DECREASE THROUGH THE LATE AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ012-029-ORZ064-062330- /O.CAN.KBOI.WI.Y.0007.000000T0000Z-070607T0300Z/ LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS- LOWER TREASURE VALLEY OR- 416 PM MDT WED JUN 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE LOWER TREASURE VALLEY AND OWYHEE MOUNTAINS. REPORTED WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO SLOWLY DECREASE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Jun 6, 10:00 AM MDT, 32 minutes earlier.
Area forecast discussion, Jun 6, 10:00 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1000 AM MDT WED JUN 6 2007
.DISCUSSION...WIND ADVISORY CONTINUES OVER MUCH OF THE AREA WITH
WINDS ONLY GET STRONGER DURING THE DAY AS THEY LINE UP FROM THE
SURFACE TO 70H AND UPPER LOW PULLS EAST. QUESTION AT THE MOMENT IS
HOW MUCH WRAP AROUND MOISTURE WILL GET PULLED SOUTHWARD TODAY AS LOW
MOVES EAST. CURRENT SATELLITE AND RADAR LOOPS INDICATING THAT
MOISTURE IS TRYING TO MOVE SOUTHWARD FROM THE BOISE MOUNTAINS.
HENCE...IT DOES NOT APPEAR A GOOD IDEA TO REMOVE OR LOWER POPS FROM
THE IDAHO PORTION OF THE ZONES. TEMPS WILL CONTINUE TO STRUGGLE
DURING THE DAY WITH READINGS IN THE 40S AND 50S...BUT SUN BREAKS
LATER THIS AFTERNOON MAY CAUSE TEMPS TO BRIEFLY POP INTO THE LOWER
60S ESPECIALLY IN OREGON. CURRENT FORECAST IS IN GOOD SHAPE.
&&
.PREV DISCUSSION...TODAY THROUGH THURSDAY...SURFACE PRESSURE
GRADIENTS WILL CONCENTRATE OVER THE WESTERN IDAHO BORDER THIS
MORNING THEN GRADUALLY RELOCATE EASTWARD OVER THE MAGIC VALLEY THIS
AFTERNOON. STILL LOOKS LIKE WIND ADVISORY CRITERIA WILL BE MET
THROUGH MOST OF THE DAY. SURFACING OF MODERATELY STRONG MID LEVEL
NORTHWEST FLOW THIS AFTERNOON WILL COMPENSATE FOR DECREASING
PRESSURE GRADIENTS OVER THE UPPER TREASURE VALLEY AND SOUTHWEST
HIGHLANDS. AS MID LEVEL FLOW DIMINISHES AND DECOUPLES LATE THIS
EVENING AND PRESSURE GRADIENTS RELAX WINDS WILL GRADUALLY SLACK OFF
TONIGHT. SATELLITE AND RADAR INDICATE AN IMPRESSIVE NORTH/SOUTH BAND
OF PRECIP JUST EAST OF OUR CWFA. OVER OUR AREA STRONG LOW LEVEL
COOLING AND LOSS OF DYNAMIC SUPPORT ARE INHIBITING SHOWERS. HOWEVER
GFS TIME HEIGHT XSECTIONS PREDICT MODERATE LOW AND MID LEVEL OMEGA
THIS MORNING SO THERE WILL STILL BE A FEW SHOWERS AROUND. WE TOOK
OUT THUNDERSTORMS BECAUSE EVEN THE NAM12 DOESNT SHOW ENOUGH
INSTABILITY TO SUPPORT THEM. TEMPERATURES WILL BE AT LEAST 15
DEGREES BELOW NORMAL TODAY AND AROUND 10 DEGREES BELOW NORMAL
TONIGHT. THURSDAY WILL BE ONLY ABOUT 5 DEGREES WARMER...BUT WITH
MORE SUN AND ALOT LESS WIND.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...WEAK UPPER TROUGH HANGS
OVER THE AREA THURSDAY NIGHT THROUGH FRIDAY FOR A SLIGHT CHANCE OF
MOUNTAIN SHOWERS. SYSTEM GETS NUDGED EAST AS A MORE POTENT PACIFIC
STORM HEADS INTO THE PACIFIC NORTHWEST. SOME WARMING IS EXPECTED TO
OCCUR ON SATURDAY AHEAD OF THE SYSTEM WITH TEMPS RETURNING BACK TO
NORMAL...AT LEAST TEMPORARILY. TIMING DIFFERENCES ARISE WITH RESPECT
TO PACIFIC SYSTEM WITH THE ECMWF BEING MORE PROGRESSIVE. SOME OF THE
GFS ENSEMBLE MEMBERS SUPPORT THE FASTER SCENARIO. MODELS AGREE
HOWEVER ON A SIMILAR TRACK JUST TO THE NORTH OF THE CWA. WILL
CONTINUE WITH SLIGHTLY BELOW NORMAL TEMPS AND A SLIGHT CHANCE OF
SHOWERS IN THE NORTH SUNDAY THROUGH TUESDAY.
&&
.AVIATION...PRECIPITATION IS MOVING TO THE EAST BUT WILL CONTINUE TO
SEE SCATTERED RAIN SHOWERS WITH SNOW SHOWERS ABOVE 5-6K FEET OVER
SOUTHWEST IDAHO. SOUTHEAST OREGON WILL BE DRY. LOCAL MOUNTAIN
OBSCURATION AND MVFR CEILINGS WILL CONTINUE OVER THE WEST CENTRAL
AND BOISE MOUNTAINS. NORTHWEST SURFACE WINDS CONTINUE TO INCREASE
THIS MORNING WITH WIDESPREAD MODERATE SURFACE WINDS WITH LOCALLY
STRONG SURFACE WINDS FROM KMUO TO KTWF/KJER.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY IN EFFECT FROM 16Z WED TIL 03Z THU FOR ZONES
14 15 16 28 AND 30.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...GS
PREV DISCUSSION...JT
LONG TERM....BW
AVIATION.....JAHazardous weather outlook, Jun 6, 6:08 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 608 AM MDT WED JUN 6 2007 IDZ012-014>016-028>030-ORZ064-071215- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- LOWER TREASURE VALLEY OR- 608 AM MDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY EVENING FOR THE LOWER TREASURE VALLEYS OF IDAHO AND OREGON...UPPER TREASURE VALLEY...OWYHEE MOUNTAINS...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...CAMAS PRAIRIE...AND SOUTHERN TWIN FALLS COUNTY. SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED AND THE STRONGEST WIND SPEEDS WILL LIKELY OCCUR MIDDAY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ011-013-ORZ061>063-071215- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY- 608 AM MDT WED JUN 6 2007 /508 AM PDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:16 PM MDT | Wind Advisory | BOI | Ada, Camas, Elmore, Gooding, Jerome, Owyhee and 1 more | 5 hr |
Nearby
High Wind Warnings in Idaho, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.